Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 52, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 3, 2014, 2:02 PM MDT for Grant County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2014, 2:02 PM MDT (20:02 UTC)
- Expired
- Jul 3, 2014, 2:45 PM MDT
- In force
- 43 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Grant County, NM
The radar
The El Paso radar (KEPZ), 185 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
450 WUUS54 KEPZ 032002 SVREPZ NMC017-032045- /O.NEW.KEPZ.SV.W.0052.140703T2002Z-140703T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 202 PM MDT THU JUL 3 2014 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GRANT COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 245 PM MDT * AT 157 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE ROBERTS...MOVING WEST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... SILVER CITY... LAKE ROBERTS... COONEY... CAMP THUNDERBIRD... LITTLE WALNUT VILLAGE... PINOS ALTOS... ROCKY CANYON CAMPGROUND... SAPILLO CAMPGROUND... MCMILLAN CAMPGROUND... CHERRY CREEK CAMPGROUND... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH... HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3271 10830 3304 10853 3315 10803 3303 10793 TIME...MOT...LOC 2002Z 071DEG 20KT 3302 10815 $$ JMG
2 follow-up statements
913 WWUS54 KEPZ 032023 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 223 PM MDT THU JUL 3 2014 NMC017-032045- /O.CON.KEPZ.SV.W.0052.000000T0000Z-140703T2045Z/ GRANT NM- 223 PM MDT THU JUL 3 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GRANT COUNTY UNTIL 245 PM MDT... AT 222 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE ROBERTS...MOVING SOUTHWEST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... SILVER CITY... LAKE ROBERTS... CAMP THUNDERBIRD... LITTLE WALNUT VILLAGE... PINOS ALTOS... SAPILLO CAMPGROUND... MCMILLAN CAMPGROUND... CHERRY CREEK CAMPGROUND... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3313 10810 3298 10799 3271 10830 3304 10853 TIME...MOT...LOC 2024Z 058DEG 16KT 3297 10822 $$ JMG
910 WWUS54 KEPZ 032045 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 245 PM MDT THU JUL 3 2014 NMC017-032055- /O.EXP.KEPZ.SV.W.0052.000000T0000Z-140703T2045Z/ GRANT NM- 245 PM MDT THU JUL 3 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRANT COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3313 10810 3298 10799 3271 10830 3304 10853 TIME...MOT...LOC 2023Z 058DEG 16KT 3297 10822 $$ JMG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:52 AM MDT, 10 hours 10 minutes earlier.
Area forecast discussion, Jul 3, 3:52 AM MDT, 10 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 352 AM MDT THU JUL 3 2014 .SYNOPSIS... EASTERLY WINDS WILL PUSH MOIST UNSTABLE AIR INTO SOUTHERN NEW MEXICO AND WEST TEXAS TODAY AND THIS WILL RESULT IN A FEW SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY AND TONIGHT. HIGH PRESSURE ALOFT WILL BRING SEASONABLY HOT MOSTLY DRY WEATHER THROUGH THE FOURTH OF JULY HOLIDAY WEEKEND WITH ONLY SLIGHT CHANCES FOR MAINLY MOUNTAIN THUNDERSTORMS FRIDAY THROUGH MONDAY. UPPER LEVEL DISTURBANCES AND DEEPER MOISTURE MAY GENERATE SOME INCREASE IN STORM COVERAGE TUESDAY AND WEDNESDAY. && .DISCUSSION... TYPICAL SUMMER MONSOONAL PATTERN NOW ESTABLISHED ACROSS THE SOUTHWEST INCLUDING A SURFACE THERMAL TROUGH OVER WESTERN ARIZONA AND HIGH PRESSURE TO THE WEST WHICH WILL GENERATE MORE SOUTHEAST WINDS IN THE BOUNDARY LAYER. THUS LOW LEVEL MOISTURE WILL FLOW INTO THE CWA TODAY WITH SURFACE DEWPOINTS ABOVE 50 AND PRECIPITABLE WATER AMOUNTS ABOVE AN INCH SUPPORTING AFTERNOON CAPES AROUND 500 TO 1000 J/KG. THUS EXPECT AT LEAST A FEW MAINLY AFTERNOON AND EVENING THUNDERSTORMS TODAY. GIVEN THE MOISTURE CONTENT LOCALLY HEAVY RAINS WILL AGAIN BE A THREAT OVER ISOLATED LOCATIONS. IN ADDITION FORECASTED DCAPES GREATER THAN 1200 J/KG INDICATE DAMAGING DOWNBURSTS ALSO POSSIBLE WITH SOME STORMS. ALL MODELS SHOWING RESPECTABLE AGREEMENT FOR THE UPCOMING FOURTH OF JULY HOLIDAY WEEKEND. STRONG UPPER HIGH PRESSURE CENTER WILL BECOME LOCATED NEAR THE FOUR CORNERS REGION BY FRIDAY EVENING AND THEN DRIFT SLOWLY NORTHEASTWARD. RESULTANT CIRCULATION WILL TRANSPORT WARM DRY CONTINENTAL AIR ALOFT FROM THE NORTHEAST INTO THE CWA. CONSEQUENTLY THE AIR MASS STABILIZES OVER MOST OF THE LOWLANDS EAST OF THE DIVIDE INDICATING A SEASONABLY HOT MOSTLY DRY FOURTH OF JULY HOLIDAY WEEKEND WITH ANY STORMS DEVELOPING MAINLY OVER THE HIGHER MOUNTAINS OR NEAR THE ARIZONA BORDER. TUESDAY AND WEDNESDAY LONGER RANGE GUIDANCE SUGGESTS POSSIBLE INVERTED TROUGH ALOFT APPROACHING FROM THE EAST CAUSING AN INCREASE IN MOISTURE AND INSTABILITY. THUS WILL OUTLOOK SOMEWHAT GREATER STORM COVERAGE LATER PERIODS. && .AVIATION...VALID 03/1200Z-04/1200Z ISOLATED AREAS OF MVFR CEILINGS AND VISIBILITIES FROM SHOWERS AND THUNDERSTORMS MAINLY BETWEEN 20Z AND 03Z WITH A FEW STORMS PRODUCING DOWNDRAFT WINDS UP TO 60 MPH. OTHERWISE VFR CONDITIONS EXPECTED WITH AREAS OF CEILINGS ABOVE 10,000 FEET AGL. && .FIRE WEATHER... EASTERLY WINDS WILL PUSH MOIST UNSTABLE AIR INTO SOUTHERN NEW MEXICO AND WEST TEXAS TODAY AND THIS WILL RESULT IN A FEW SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY AND TONIGHT. LOCALLY HEAVY RAINS AND WIND GUSTS TO 60 MPH POSSIBLE WITH SOME STORMS. LOWEST RELATIVE HUMIDITY WILL BE AROUND 20 TO 30 PERCENT THIS AFTERNOON AND AGAIN ON FRIDAY. HIGH PRESSURE ALOFT WILL BRING SEASONABLY HOT MOSTLY DRY WEATHER THROUGH THE FOURTH OF JULY HOLIDAY WEEKEND WITH ONLY SLIGHT CHANCES FOR MAINLY MOUNTAIN THUNDERSTORMS FRIDAY THROUGH MONDAY. WIND SPEEDS THROUGH THE PERIOD WILL REMAIN GENERALLY LESS THAN 20 MPH EXCEPT FOR STRONGER GUSTS NEAR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 94 76 95 74 97 / 20 20 0 0 0 SIERRA BLANCA 92 73 93 69 95 / 20 20 0 0 0 LAS CRUCES 93 70 94 69 97 / 20 20 0 0 0 ALAMOGORDO 93 71 92 70 95 / 20 20 0 0 0 CLOUDCROFT 66 47 68 46 71 / 40 30 20 20 20 TRUTH OR CONSEQUENCES 93 69 91 68 94 / 20 20 0 0 0 SILVER CITY 85 60 87 62 88 / 40 30 20 20 30 DEMING 93 70 92 69 96 / 30 30 10 10 0 LORDSBURG 92 69 92 68 96 / 40 40 20 20 20 WEST EL PASO METRO 94 75 94 73 97 / 20 20 0 0 0 DELL CITY 93 67 93 65 94 / 10 10 0 0 0 FORT HANCOCK 96 76 97 71 99 / 20 20 0 0 0 LOMA LINDA 87 69 90 67 92 / 20 20 0 0 0 FABENS 95 73 96 71 98 / 20 20 0 0 0 SANTA TERESA 93 71 95 70 97 / 20 20 0 0 0 WHITE SANDS HQ 94 72 95 71 91 / 20 20 0 0 0 JORNADA RANGE 94 66 94 65 97 / 20 20 0 0 0 HATCH 96 68 94 67 97 / 20 20 0 0 0 COLUMBUS 93 74 89 72 93 / 30 30 10 10 0 OROGRANDE 93 70 94 69 97 / 20 20 0 0 0 MAYHILL 78 57 78 56 79 / 40 30 20 20 20 MESCALERO 77 54 78 53 79 / 40 30 20 20 20 TIMBERON 74 53 76 52 77 / 40 30 20 20 20 WINSTON 85 60 86 61 88 / 40 40 20 20 30 HILLSBORO 91 70 93 68 96 / 30 30 10 10 20 SPACEPORT 93 69 92 68 95 / 20 20 0 0 0 LAKE ROBERTS 85 59 87 56 89 / 50 50 30 30 40 HURLEY 88 63 87 61 89 / 40 30 20 20 20 CLIFF 89 52 88 52 92 / 40 40 20 20 20 MULE CREEK 86 50 88 49 90 / 50 40 20 20 20 FAYWOOD 89 67 94 65 97 / 30 30 10 10 10 ANIMAS 93 71 92 71 96 / 40 40 20 20 20 HACHITA 93 68 93 67 97 / 30 30 20 20 20 ANTELOPE WELLS 92 71 89 70 93 / 30 30 20 20 20 CLOVERDALE 86 65 87 63 91 / 40 40 20 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
Hazardous weather outlook, Jul 3, 11:32 AM MDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1132 AM MDT THU JUL 3 2014 NMZ401>417-TXZ418>424-041845- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1132 AM MDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND OVERNIGHT. SOME STORMS MAY BECOME STRONG TO NEAR SEVERE. STORM MOTION WILL BE RELATIVELY SLOW AND RAINS COULD BECOME HEAVY. THUS ISOLATED LOCATIONS MAY RECEIVE UP TO 1-1.5 INCHES OF RAINFALL WITH LOCAL FLOODING. A FEW STORMS MAY ALSO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. EXPECT ISOLATED THUNDERSTORMS FRIDAY THROUGH SUNDAY...THOUGH LIMITED MAINLY TO THE MOUNTAINS. ISOLATED THUNDERSTORMS ARE EXPECTED ALL AREAS MONDAY THROUGH WEDNESDAY. SOME STORMS WILL STILL POSE A THREAT OF STRONG OUTFLOW WINDS TO NEAR 50 MPH AND SMALL TO MODERATE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TO MONITOR FOR HEAVY RAINS AND FLOODING ALONG WITH STRONG WINDS AND HAIL MAINLY TUESDAY AFTERNOON THROUGH THURSDAY NIGHT. HEFNER
In the hours before
Special weather statement, Jul 3, 1:36 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 136 PM MDT THU JUL 3 2014 NMZ401-402-032015- SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM- 136 PM MDT THU JUL 3 2014 ...STRONG THUNDERSTORMS THREATENING NORTHEASTERN GRANT AND EXTREME WESTERN SIERRA COUNTIES THROUGH 215 PM MDT... AT 132 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF LAKE ROBERTS...MOVING SOUTHWEST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... LAKE ROBERTS... COONEY... CAMP THUNDERBIRD... ROCKY CANYON CAMPGROUND... BLACK CANYON CAMPGROUNDS... SAPILLO CAMPGROUND... COPPERAS VISTA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JMG
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:09 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 36 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.